Fentora Overdose Addiction

Fentora Overdose Addiction Hotline

24/7, Toll-Free, Confidential

844-207-6576
Fentora is a sublingual form of the potent analgesic opioid fentanyl. It’s primary intention is to treat breakthrough pain in opioid-tolerant cancer patients. To be considered opioid-tolerant, the patient must already be taking the equivalent of 60 mg of oral morphine or 20 mg of oral oxycodone per day for at least one week.

Fentora is designed to be absorbed across the oral mucosa. The tablet is placed in the lining of the gums or held under the tongue until it fully dissolves.

Fentora treatment plans have a high potential to develop the psychological disease of addiction. Prior to treatment, patients should be educated about the risks associated with prolonged used of powerful opioids like Fentora. Fentora is not indicated for use in non-opioid tolerant individuals due to the risk of life-threatening respiratory depression. Several cases have been documented where patients have died following their initial dose of fentanyl.

The amount of Fentora required to overdose varies significantly between patients based on several metabolic factors. For example, Fentora is primarily processed by the liver, therefore a history of liver disease increases the risk of overdose.

Fentora Overdose Addiction
Severe respiratory depression, unresponsive, pinpointed pupils, and a severely decreased level of consciousness are the primary symptoms of Fentora overdose. Constricted pupils may be unresponsive even to light.

Fentora achieves its analgesic (pain-relieving) effects by binding to opioid mu-receptors in the body. In doing so, Fentora produces dose-dependent respiratory depression.

Peak effects on respiratory depression are reached within 15 to 30 minutes from the time of mucosal absorption and can last for several hours. The time of initial onset is the highest risk time for life-threatening respiratory depression.

Severe respiratory depression is possible even at normal doses. Respiratory depression is achieved by direct action on brain stem respiratory centers. This results in a reduction in the responsiveness of the brain stem to elevated carbon dioxide levels and electrical impulses.

Acute Fentora overdose can initially present as somnolence progressing to unresponsiveness or coma. In addition to respiratory depression and pinpointed pupils, other signs of opioid overdose can include cold, clammy skin, pulmonary edema, hypotension, atypical snoring, partial or complete airway obstruction, and skeletal muscle flaccidity. Pinpoint pupils, although a common sign of overdose, do not necessarily manifest in all cases. When Fentora overdose progresses to severe hypoxia, the patient may instead present with severely dilated pupils.
Fentora Overdose Addiction
Opioid tolerance is the primary factor when assessing the risk of Fentora overdose. This is why Fentora is contraindicated for persons who are not already opioid tolerant. Cancer patients prescribed Fentora are already taking high daily doses of longer-acting synthetic opioids like morphine, oxycodone, or hydrocodone. This foundational opioid use makes the risk of an overdose less likely and more predictable.

Both the effective concentration for therapeutic use and the concentration at which toxicity occurs increases with elevated opioid tolerance. The rate at which tolerance develops can vary widely.

As Fentora concentration in the blood plasma increases so does the risk of adverse reactions to the drug. Individuals may experience increased respiratory depression, nausea, vomiting, and central nervous system effects such as extreme lethargy.

In the event of an overdose, protecting the patient’s airway and ensuring adequate respiration is of primary concern. Assisted or controlled ventilation may be indicated. Other supportive measures, such as vasopressors and oxygen therapy, may also be used in the management of pulmonary edema and circulatory shock. If too much time passes before respiration returns to normal, cardiac arrest will require advanced life-support techniques.
Opioid antagonists are administered to reverse the effects of Fentora in the event of an overdose, but only in cases in which clinically significant circulatory or respiratory depression is evident. Naloxone and nalmefene are the most commonly used opioid antagonists. They act directly on opioid receptors sites to break Fentora’s bond with cells in the body.

Naloxone can begin to take effect within seconds when administered via nasal or intravenous routes. Following administration, individuals should be watched closely for returning symptoms of respiratory depression. The active half-lives of opioid antagonists are significantly shorter than those of opioids. As naloxone or nalmefene wears off, respiratory depression can return.

Treatment with opioid antagonists can precipitate the onset of severe post-acute opioid withdrawal symptoms. The severity of withdrawals will be dependent on the frequency of opioid use and the patient’s degree of dependence. Early onset symptoms of opioid withdrawal can include muscle aches, trouble sleeping, anxiety, excessive sweating, high blood pressure, tearing up, agitation, yawning, runny nose, rapid heart rate, and fever.

If you or someone you know is struggling with opioid misuse, The Recovery Village is available to answer any questions you may have. Visit us online at www.TheRecoveryVillage.com or call our toll-free 24/7 hotline at 855-548-9825 to learn more about treatment and recovery. We can help you get started on the road to recovery today.

Fentora Overdose
How Would You Rate This Page?